North Dakota, 2005Damaging Wind in North Dakota, June 21, 2005
June 21, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 3 minutes earlier.
Area forecast discussion, Jun 21, 2:30 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT TUE JUN 21 2005
.SHORT TERM...
CURRENT SEVERE THUNDERSTORM WATCH FOR SOME WESTERN COUNTIES COVERS
ONGOING SEVERE CONVECTION THAT HAS RECENTLY ENTERED NORTHWESTERN
NORTH DAKOTA AND IS ON A SOUTHEASTERLY TRACK. EXPECT THIS CONVECTION
TO MAINTAIN ITSELF THIS MORNING. THINKING IS THAT IT IS H500
VORTICITY ENERGY SETTING OFF CONVECTION IN AN OTHERWISE CAPPED
ENVIRONMENT. MODELS NOT IN GREAT AGREEMENT FOR TODAYS UPPER LEVEL
VORT PATHS...BUT GENERALLY EXPECT WEAK VORT ENERGY TO SPREAD
SOUTHEAST ACROSS THE STATE. PLENTY OF CAPE/INSTABILITY OVER THE
REGION SO NO REASON TO KEEP MENTION OF THUNDER OUT OF THE FORECAST.
THE SOUTHEAST SURFACE FLOW WILL KEEP DEWPOINTS IN THE 60S TO NEAR 70
TODAY AND WEDNESDAY. MID LEVEL THERMAL CAP BUILDS TONIGHT AND
REMAINS OVER THE REGION ON WEDNESDAY. KEPT FORECAST DRY EXCEPT FOR
WEDNESDAY AFTERNOON IN THE FAR WEST...WHERE SURFACE TROUGH/COLD
FRONT IS PROGGED TO ENTER THE STATE...WITH THERMAL CAP BEGINNING TO
BREAK DOWN AND H500 RIDGE BEGINS MOVING EAST WITH SHORTWAVE ENERGY
RIDING UP THE UPSTREAM SIDE OF THE RIDGE ACROSS EASTERN MONTANA
TOWARDS WESTERN MANITOBA. BEST CHANCE OF THUNDERSTORMS...SEVERE...IS
WEDNESDAY NIGHT AS SURFACE TROUGH/COLD FRONT MARCHES EAST ACROSS THE
STATE AND COOLER AND DRIER AIR MOVES IN WITH NORTHWEST WINDS.
.LONG TERM...FRIDAY THROUGH MONDAY NIGHT. WE BEGIN THE LONG TERM
PERIOD UNDER THE INFLUENCE OF A SURFACE HIGH BEHIND AN EXITING COLD
FRONT. I COOLED THINGS OFF A BIT FROM PREVIOUS FORECAST AS BOTH GFS
AND ECMWF INDICATE GOOD COOLING BEHIND THE COLD FRONT. RETURN FLOW
SETS UP ON SATURDAY AND CONTINUES AS A SURFACE TROUGH MOVES FROM
WESTERN MONTANA ON SATURDAY INTO THE WESTERN DAKOTAS BY SUNDAY AND
THEN REMAINS NEARLY STATIONARY OVER THE WESTERN DAKOTAS THROUGH
MONDAY. PRECIPITATION CHANCES APPEAR MINIMAL SATURDAY ACROSS THE CWA
AS MID LEVEL RIDGING IS STILL PRETTY STRONG. SOUTHWEST UPPER FLOW
DEVELOPS SATURDAY NIGHT THROUGH MONDAY WITH VERY UNSTABLE
ATMOSPHERE...BUT WE WILL BE CAPPED SO WILL JUST KEEP THE SLIGHT
CHANCE POPS FOR NOW.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
VINING/HAMILTON
Hazardous weather outlook, Jun 20, 4:48 AM CST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
548 AM CDT MON JUN 20 2005
NDZ018>020-031>035-040>046-211046-
ADAMS-BILLINGS-BOWMAN-BURLEIGH-DUNN-EMMONS-GOLDEN VALLEY-GRANT-
HETTINGER-MERCER-MORTON-OLIVER-SIOUX-SLOPE-STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...BISMARCK...MANDAN...
MOTT...MEDORA...LINTON...HETTINGER...BEULAH AND BEACH
548 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM MDT OR 8 AM CDT. A
CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
NDZ036-037-047-048-050-051-211046-
DICKEY-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-
INCLUDING THE CITIES OF...JAMESTOWN...ELLENDALE AND ASHLEY
548 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT
A.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. A CHANCE FOR
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
NDZ001>005-009>013-017-021>023-025-211046-
BOTTINEAU-BURKE-DIVIDE-FOSTER-MCHENRY-MCKENZIE-MCLEAN-MOUNTRAIL-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...HARVEY...
CARRINGTON AND BELCOURT
548 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...AND A CHANCE OF
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
VINING
In the hours before
Local storm report, Jun 21, 2:19 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 13 W WILLISTON 48.16N 103.91W
06/21/2005 1.00 INCH WILLIAMS ND PUBLIC
&&
KAWThunderstorm Wind, Williams
- When
- June 21, 2:33 AM CST to 2:39 AM CST
- Where
- Williams County, Williston
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.150, -103.617
Wind speed 58 mph or higher for duration of event. Peak of 69 mph at 233 AM CST and 234 AM CST. Numerous large trees down from Williston to Trenton area. Wind ASOS measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, June 21, 20052 deaths · $100,000 · 1 in hail · 3 events
- Damaging Winds in Washington, June 21, 200512 injured · 77 kt wind · 12 events
- Lightning Strike in Wyoming, June 21, 200511 injured · 1 event
- Hail and Damaging Winds in Nebraska, June 21, 2005$135,000 · 1 in hail · 8 events
- Wildfire in Oregon, June 21, 2005$114,000 · 1 event
- Lightning Strikes in Georgia, June 21, 20051 injured · $55,000 · 2 events
- Damaging Winds and Lightning Strike in Utah, June 21, 20052 injured · 64 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 21, 200570 kt wind · 13 events
- Hail and Damaging Winds in Nebraska, June 21, 20051.75 in hail · 8 events
- Damaging Winds in Idaho, June 21, 2005$10,000 · 56 kt wind · 4 events
- Damaging Winds in South Dakota, June 21, 200555 kt wind · 3 events
- Hail in Colorado, June 21, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452410.